Advertisement

Some Exponential Inequalities with Applications to the Central Limit Theorem in C[0,1]

  • Bernard Heinkel
Part of the Progress in Probability book series (PRPR, volume 20)

Abstract

Exponential inequalities are a very useful tool in many topics in probability theory and statistics. According to the problem to study, one form or another one of such inequalities is the most convenient to use: Bernstein’s, Prohorov’s, Bennett’s, Hoeffding’s ... . Among these results, the one of Hoeffding has the simplest statement and is of course preferred if it applies. Let’s recall that result:

Keywords

Banach Space Probability Measure Central Limit Theorem Empirical Process Independent Copy 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. De Acosta, Strong exponential integrability of sums of independent B-valued random vectors, Prob. Math. Stat. 1, fasc. 2 (1980), 133–150.Google Scholar
  2. [2]
    N.T. Andersen, E. Giné, M. Ossiander and J. Zinn, The central limit theorem and the law of the iterated logarithm for empirical processes under local conditions, Probab. Theory Relat. Fields 77 (1988), 271–305.zbMATHCrossRefGoogle Scholar
  3. [3]
    N.T. Andersen, E. Giné and J. Zinn, The central limit theorem for empirical processes under local conditions: the case of Radon infinitely divisible limits without Gaussian component, Trans. Amer. Math. Soc. 308 (1988), 603–635.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    R.M. Dudley and V. Strassen, The central limit theorem and a-entropy, Lecture Notes in Math. 89 (1969), 224–231.MathSciNetCrossRefGoogle Scholar
  5. [5]
    A. Garsia, E. Rodemich and J. Rumsey jr., A real variable lemma and the continuity of paths of some gaussian processes, Indiana Univ. Math. J. 20 (1970), 565–578.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    V. Goodman, J. Kuelbs and J. Zinn, Some results on the law of the iterated logarithm in Banach space with applications to weighted empirical processes, Ann. Prob. 9 (1981), 713–752.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [7]
    B. Heinkel, Mesures majorantes et théorème de la limite centrale dans C(S), Z. Wahr. verw. Geb. 38 (1977), 339–351.MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    B. Heinkel, Quelques remarques relatives au théorème central-limite dans C(S), pp. 204–211 in “Vector space measures and applications P”, Lecture Notes in Math. 644. Springer Verlag 1978.Google Scholar
  9. [9]
    B. Heinkel, Relation entre théorème central-limite et loi du logarithme itéré dans les espaces de Banach, Z. Wahr. verw. Geb. 49 (1979), 211–220.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    B. Heinkel, Mesures majorantes et loi du logarithme itéré pour les vari- ables aléatoires sous-gaussiennes, Journal of Multivariate Analysis 13 (1983), 353–360.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    W. Hoeffding, Probability inequalities for sums of bounded random variables, Ann. Stat. Assoc. 58 (1963), 13–29.MathSciNetzbMATHCrossRefGoogle Scholar
  12. [12]
    N.C. Jain and M.B. Marcus, Central limit theorems for C(S)-valued random variables, J. Funct. Anal. 19 (1975), 216–231.MathSciNetzbMATHCrossRefGoogle Scholar
  13. [13]
    D. Jukneviciené, Sur la condition de mesure majorante pour le théorème central limite dans C[0,1]. Preprint 1985. A paraître dans Lietuvos Matematikos Rinkinys.Google Scholar
  14. [14]
    J. Kuelbs, The law of the iterated logarithm in C[0,1], Z. Wahr. Verw. Geb. 33 (1976), 221–235.MathSciNetzbMATHCrossRefGoogle Scholar
  15. [15]
    M. Ledoux, Loi du logarithme itéré dans C(S) et fonction caractéristique empirique, Z. Wahr. verw. Geb. 60 (1982), 425–435.MathSciNetzbMATHCrossRefGoogle Scholar
  16. [16]
    M. Ledoux and M. Talagrand, La loi du logarithme itéré dans les espaces de Banach, C.R. Acad. Sc. Paris Série I, Tome 303 (1986), 57–60.MathSciNetzbMATHGoogle Scholar
  17. [17]
    M.B. Marcus and G. Pisier, Characterizations of almost surely continuous p-stable random Fourier series and strongly stationary processes, Acta Math. 152 (1984), 245–301.MathSciNetzbMATHCrossRefGoogle Scholar
  18. [18]
    M.B. Marcus and G. Pisier, Some results on the continuity of stable processes and the domain of attraction of continuous stable processes, Ann. Inst. Henri Poincaré 20 (1984), 177–199.MathSciNetzbMATHGoogle Scholar
  19. [19]
    G.J. Morrow, On a central limit theorem motivated by some random Fourier series with dependent coe f ficients. Preprint 1984.Google Scholar
  20. [20]
    S.V. Nagaev, Large deviations of sums of independent random variables, Ann. Prob. 7 (1979), 745–789.MathSciNetzbMATHCrossRefGoogle Scholar
  21. [21]
    M. Talagrand, Regularity of gaussian processes, Acta Math. 159 (1987), 99–149.MathSciNetzbMATHCrossRefGoogle Scholar
  22. [22]
    V.V. Yurinskii, Exponential bounds for large deviations, Theor. Prob. Appl. 19 (1974), 154–155.CrossRefGoogle Scholar
  23. [23]
    A. Zoglat, Mesures majorantes et propriété de limite centrale dans C[0,1]. (Thèse de 3° cycle, Strasbourg 1986 ).Google Scholar

Copyright information

© Birkhäuser Boston 1990

Authors and Affiliations

  • Bernard Heinkel
    • 1
  1. 1.Département de MathématiqueStrasbourg CédexFrance

Personalised recommendations